Skip Navigation Links
 



                     


 



   
    Learn More     Subscribe    
Join Now!      Login
 
 
 
FREE HEALTH
NEWSLETTER
 
 
Stevia Poll
Have you ever used Stevia as a sweetener?
 
 
 
 
W
hat Doctors Don't Tell You
 

How can I regain my voice after a stroke took it away?

© What Doctors Don't Tell You (Volume 14, Issue 10)

I had a stroke about 18 years ago, at age 42. Afterwards, my right arm and leg were useless and, although I could talk, for about six months, my speech was ‘gibberish’. Thanks to therapy, my speech improved virtually back to normal. The right side of my body also improved with time.

Then, in November 2002, I had another stroke. I now know that it was due to pseudobulbar palsy, of which dysarthria, a speech problem caused by neurological damage, is the effect.

After seven months, I thought that I would be able to talk at least a little. I can say simple words like ‘yes’ and ‘no’, but there has been no further improvement. Although I can use every word sensibly, my speech is so slurred that only my wife Irene can understand me, and this is only because she is so used to my voice.

On the advice of the hospital doctor, I went to a speech therapist in January last year, but the therapist now says that all it needs is time, patience and practise - but for how long? If there isn’t going to be any more improvement, I will at least buy a LightWriter. But it means that my life from now on is going to be a voiceless one. Is this true? I sincerely hope not!

I had what I think now was a transient ischaemic attack (TIA) when I was about 28, but did nothing about it. I think at the time the doctors, in general, said it was nothing to worry about, as they didn’t know what it was.

So what I truly want to know is what can be done to get my voice back, at least to a level where I can talk to strangers, and what can I do to prevent it from happening again.

I now take aspirin and phenytoin for epilepsy, which was caused by the stroke 18 years ago. I know the side-effects of phenytoin, but have had no problems with it. However, because my cholesterol was raised, my GP prescribed simvastatin. My cholesterol is down again, but one side-effect is insomnia, for which I now occasionally take Ovaltine in order to get to sleep. - AD, Powys

WDDTY replies: Alternative practitioners out there, any ideas? If so, please send them in.

Add your comment      
About The Author
What Doctors Don’t Tell You is one of the few publications in the world that can justifiably claim to solve people's health problems - and even save lives. Our monthly newsletter gives you the facts you won't read anywhere else about what works, what doesn't work and what may harm you in both orthodox and alternative medicine. We'll also tell you how you can prevent illness.......more
Related Articles
 
Share   Facebook   Buzz   Delicious   Digg   Twitter  
 
 
 
 
 
 
From Our Sponsor
 
 
 
 
 
 
Featured Events
Wellness Inventory Certification Training - Level I
     February 18-May 20, 2014
     Los Angeles, CA USA
 
Additional Calendar Links
 
Wellness, Movement, dimension!

Search   
Home       Wellness       Health A-Z       Alternative Therapies       Find a Practitioner       Healthy Products       Bookstore       Wellness Inventory
Healthy Kitchen       Healthy Woman       Healthy Man       Healthy Child       Healthy Aging       Wellness Center       Nutrition Center       Fitness Center
Free Newsletter      What Doctor's Don't Tell You      Stevia.com      Discount Lab Tests      First Aid      Global Health Calendar      Privacy Policy     Contact Us

Disclaimer: The information provided on HealthWorld Online is for educational purposes only and IS NOT intended as a substitute for professional medical advice, diagnosis, or treatment. Always seek professional medical advice from your physician or other qualified healthcare provider with any questions you may have regarding a medical condition.